Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 24, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Mar 31, 2009, 4:40 AM CDT. It took effect at Mar 31, 2009, 1:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2009, 4:40 AM CDT (09:40 UTC)
- In effect from
- Mar 31, 2009, 1:00 PM CDT
- Expired
- Mar 31, 2009, 10:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 310940 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 440 AM CDT TUE MAR 31 2009 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET FOR VERY DRY AIR...WINDY CONDITIONS...AND VERY HIGH FIRE DANGER... ...A FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY FOR THE PERMIAN BASIN...THE SOUTHEAST NEW MEXICO PLAINS...THE MARFA AND STOCKTON PLATEAUS...THE GUADALUPE AND DAVIS MOUNTAINS...THE VAN HORN CORRIDOR AND THE UPPER TRANS PECOS REGION FOR VERY DRY AIR...VERY WINDY CONDITIONS AND VERY HIGH FIRE DANGER... .SURFACE HIGH PRESSURE WILL MOVE INTO NORTH TEXAS TODAY AS A SURFACE TROUGH OF LOW PRESSURE REDEVELOPS ACROSS EAST CENTRAL NEW MEXICO AND SOUTHWEST TEXAS. INCREASED MID LEVEL WINDS AND VERY DRY AIR WILL BRING CRITICAL FIRE WEATHER CONDITIONS TO THE GUADALUPE AND DAVIS MOUNTAINS THIS AFTERNOON AND EVENING. MID LEVEL WINDS WILL STRENGTHEN ACROSS ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO WEDNESDAY AS ANOTHER POTENT STORM SYSTEM MOVES ACROSS THE ROCKY MOUNTAINS. CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY AFFECT ALL BUT THE FAR SOUTHERN PORTIONS OF WEST TEXAS WEDNESDAY AS 20 FOOT WINDS INCREASE ABOVE 20 MPH AND VERY DRY AIR REMAINS IN PLACE. EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY AFFECT THE HIGHER TERRAIN OF THE GUADALUPE AND DAVIS MOUNTAINS WEDNESDAY...WHERE HIGH WINDS WILL LIKELY OCCUR SIMULTANEOUSLY WITH SINGLE DIGIT RELATIVE HUMIDITY VALUES. NMZ114-TXZ074-258-312100- /O.UPG.KMAF.FW.A.0025.090331T2000Z-090401T0200Z/ /O.NEW.KMAF.FW.W.0024.090331T1800Z-090401T0300Z/ /O.CON.KMAF.FW.A.0026.090401T1500Z-090402T0400Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 440 AM CDT TUE MAR 31 2009 /340 AM MDT TUE MAR 31 2009/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING FOR THE GUADALUPE MOUNTAINS...AND THE DAVIS MOUNTAINS ABOVE 6000 FEET...WHICH IS IN EFFECT FROM 1 PM CDT...OR NOON MDT THIS AFTERNOON TO 10 PM CDT...OR 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. WEST TO SOUTHWEST 20 FOOT WINDS WILL INCREASE TO 20 TO 30 MPH... WITH A FEW GUSTS OVER 40 MPH ACROSS THE GUADALUPE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS TODAY. VERY DRY AIR WILL ALSO REMAIN IN PLACE...WITH MINIMUM RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS. THE WINDY AND VERY DRY CONDITIONS WILL COMBINE WITH CONTINUED VERY HIGH FIRE DANGER TO PROMOTE RAPID FIRE GROWTH AND SPREAD TODAY. EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL BE LIKELY ACROSS THE GUADALUPE AND DAVIS MOUNTAINS WEDNESDAY. WEST TO SOUTHWEST 20 FOOT WINDS WILL LIKELY INCREASE TO 35 TO 45 MPH WITH GUSTS OVER 65 MPH. MINIMUM RELATIVE HUMIDITY VALUES WILL ALSO LIKELY FALL INTO THE SINGLE DIGITS AGAIN. THESE STRONG WINDS AND EXTREMELY LOW RELATIVE HUMIDITY VALUES WILL PROMOTE DANGEROUS FIRE GROWTH AND SPREAD WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ NMZ115-TXZ045>048-050>053-057>063-067>070-075-080-312100- /O.CON.KMAF.FW.A.0026.090401T1800Z-090402T0400Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU- 440 AM CDT TUE MAR 31 2009 /340 AM MDT TUE MAR 31 2009/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE PERMIAN BASIN...THE SOUTHEAST NEW MEXICO PLAINS...THE MARFA AND STOCKTON PLATEAUS...THE VAN HORN CORRIDOR AND THE UPPER TRANS PECOS REGION WEDNESDAY AFTERNOON AND EVENING. WEST TO SOUTHWEST 20 FOOT WINDS WILL LIKELY INCREASE TO 20 TO 30 MPH...WITH GUSTS TO 40 MPH WEDNESDAY AFTERNOON AND EVENING. THESE WINDY CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS AND VERY HIGH FIRE DANGER TO PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 21
2 follow-up statements
000 WWUS84 KMAF 311925 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 225 PM CDT TUE MAR 31 2009 ...A RED FLAG WARNING IS IN EFFECT THROUGH THIS EVENING FOR THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET FOR VERY DRY AIR...WINDY CONDITIONS...AND VERY HIGH FIRE DANGER... ...A RED FLAG WARNING IS IN EFFECT WEDNESDAY FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO ON WEDNESDAY FOR VERY DRY AIR... VERY WINDY CONDITIONS AND VERY HIGH FIRE DANGER... .RED FLAG CONDITIONS CONTINUE THIS AFTERNOON ACROSS THE DAVIS AND GUADALUPE MOUNTAINS AS ELEVATED 20 FOOT WINDS COMBINE WITH CRITICALLY LOW RELATIVE HUMIDITY LEVELS. MORE SIGNIFICANT FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE REGION ON WEDNESDAY AS THE NEXT STRONG UPPER LEVEL STORM SYSTEM BEGINS TO AFFECT THE AREA. 20 FOOT WINDS WILL INCREASE AREA WIDE AS STRONG MID LEVEL WINDS MOVE INTO THE AREA. STRONG DAYTIME HEATING COMBINED WITH EXTREMELY LOW RELATIVE HUMIDITY LEVELS WILL RESULT IN CRITICAL TO EXTREME FIRE WEATHER CONDITIONS AREA WIDE. DUE TO PERSISTENT DROUGHT CONDITIONS...ANY FIRES THAT START WILL HAVE TO CAPABILITY OF RAPID SPREAD AND GROWTH. MEMBERS OF THE LOCAL FIRE WEATHER COMMUNITY SHOULD BE PREPARED FOR ENHANCED FIRE WEATHER CONDITIONS THROUGHOUT THE DAY ON WEDNESDAY. NMZ114-TXZ074-258-010330- /O.UPG.KMAF.FW.A.0026.090401T1500Z-090402T0400Z/ /O.NEW.KMAF.FW.W.0025.090401T1200Z-090402T0400Z/ /O.CON.KMAF.FW.W.0024.000000T0000Z-090401T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 225 PM CDT TUE MAR 31 2009 /125 PM MDT TUE MAR 31 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 11 PM CDT /10 PM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 11 PM CDT /10 PM MDT/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. WEST TO SOUTHWEST 20 FOOT WINDS OF 20 TO 30 MPH... WITH A FEW GUSTS OVER 40 MPH WILL REMAIN POSSIBLE THROUGH EARLY EVENING TONIGHT ACROSS THE GUADALUPE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. VERY DRY AIR WILL ALSO REMAIN IN PLACE...WITH MINIMUM RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS. THE WINDY AND VERY DRY CONDITIONS WILL COMBINE WITH CONTINUED VERY HIGH FIRE DANGER TO PROMOTE RAPID FIRE GROWTH AND SPREAD. EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS ON WEDNESDAY. WEST TO SOUTHWEST 20 FOOT WINDS WILL INCREASE TO 40 TO 50 MPH WITH GUSTS OVER 65 MPH. MINIMUM RELATIVE HUMIDITY VALUES WILL ALSO REMAIN IN THE SINGLE DIGITS. STRONG WINDS AND EXTREMELY LOW RELATIVE HUMIDITY VALUES WILL PROMOTE RAPID FIRE GROWTH AND SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ NMZ115-TXZ045>048-050>053-057>063-067>070-075-080-010330- /O.UPG.KMAF.FW.A.0026.090401T1800Z-090402T0400Z/ /O.NEW.KMAF.FW.W.0025.090401T1500Z-090402T0400Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU- 225 PM CDT TUE MAR 31 2009 /125 PM MDT TUE MAR 31 2009/ ...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 11 PM CDT /10 PM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 11 PM CDT /10 PM MDT/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WEST TO SOUTHWEST 20 FOOT WINDS WILL LIKELY INCREASE TO 20 TO 30 MPH...WITH GUSTS TO 40 MPH WEDNESDAY AFTERNOON AND EVENING. THESE WINDY CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS AND VERY HIGH FIRE DANGER TO PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ TXZ079-081-082-010330- /O.NEW.KMAF.FW.W.0025.090401T1500Z-090402T0400Z/ PRESIDIO VALLEY-BIG BEND AREA-TERRELL- 225 PM CDT TUE MAR 31 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 11 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 11 PM CDT WEDNESDAY. WEST TO SOUTHWEST 20 FOOT WINDS WILL LIKELY INCREASE TO 20 TO 25 MPH...WITH GUSTS TO 35 MPH WEDNESDAY AFTERNOON AND EVENING. THESE WINDY CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS AND VERY HIGH FIRE DANGER TO PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$
000 WWUS84 KMAF 311936 CCA RFWMAF URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 236 PM CDT TUE MAR 31 2009 ...A RED FLAG WARNING IS IN EFFECT THROUGH THIS EVENING FOR THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET FOR VERY DRY AIR...WINDY CONDITIONS...AND VERY HIGH FIRE DANGER... ...A RED FLAG WARNING IS IN EFFECT WEDNESDAY FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO ON WEDNESDAY FOR VERY DRY AIR... VERY WINDY CONDITIONS AND VERY HIGH FIRE DANGER... .RED FLAG CONDITIONS CONTINUE THIS AFTERNOON ACROSS THE DAVIS AND GUADALUPE MOUNTAINS AS ELEVATED 20 FOOT WINDS COMBINE WITH CRITICALLY LOW RELATIVE HUMIDITY LEVELS. MORE SIGNIFICANT FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE REGION ON WEDNESDAY AS THE NEXT STRONG UPPER LEVEL STORM SYSTEM BEGINS TO AFFECT THE AREA. 20 FOOT WINDS WILL INCREASE AREA WIDE AS STRONG MID LEVEL WINDS MOVE INTO THE AREA. STRONG DAYTIME HEATING COMBINED WITH EXTREMELY LOW RELATIVE HUMIDITY LEVELS WILL RESULT IN CRITICAL TO EXTREME FIRE WEATHER CONDITIONS AREA WIDE. DUE TO PERSISTENT DROUGHT CONDITIONS...ANY FIRES THAT START WILL HAVE TO CAPABILITY OF RAPID SPREAD AND GROWTH. MEMBERS OF THE LOCAL FIREFIGHTING COMMUNITY SHOULD BE PREPARED FOR ENHANCED FIRE WEATHER CONDITIONS THROUGHOUT THE DAY ON WEDNESDAY. NMZ114-TXZ074-258-010400- /O.UPG.KMAF.FW.A.0026.090401T1500Z-090402T0400Z/ /O.NEW.KMAF.FW.W.0025.090401T1200Z-090402T0400Z/ /O.CON.KMAF.FW.W.0024.000000T0000Z-090401T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 236 PM CDT TUE MAR 31 2009 /136 PM MDT TUE MAR 31 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 11 PM CDT /10 PM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 11 PM CDT /10 PM MDT/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. WEST TO SOUTHWEST 20 FOOT WINDS OF 20 TO 30 MPH... WITH A FEW GUSTS OVER 40 MPH WILL REMAIN POSSIBLE THROUGH EARLY EVENING TONIGHT ACROSS THE GUADALUPE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. VERY DRY AIR WILL ALSO REMAIN IN PLACE...WITH MINIMUM RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS. THE WINDY AND VERY DRY CONDITIONS WILL COMBINE WITH CONTINUED VERY HIGH FIRE DANGER TO PROMOTE RAPID FIRE GROWTH AND SPREAD. EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS ON WEDNESDAY. WEST TO SOUTHWEST 20 FOOT WINDS WILL INCREASE TO 40 TO 50 MPH WITH GUSTS OVER 65 MPH. MINIMUM RELATIVE HUMIDITY VALUES WILL ALSO REMAIN IN THE SINGLE DIGITS. STRONG WINDS AND EXTREMELY LOW RELATIVE HUMIDITY VALUES WILL PROMOTE RAPID FIRE GROWTH AND SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ NMZ115-TXZ045>048-050>053-057>063-067>070-075-080-010400- /O.UPG.KMAF.FW.A.0026.090401T1800Z-090402T0400Z/ /O.NEW.KMAF.FW.W.0025.090401T1500Z-090402T0400Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU- 236 PM CDT TUE MAR 31 2009 /136 PM MDT TUE MAR 31 2009/ ...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 11 PM CDT /10 PM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 11 PM CDT /10 PM MDT/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WEST TO SOUTHWEST 20 FOOT WINDS WILL LIKELY INCREASE TO 20 TO 30 MPH...WITH GUSTS TO 40 MPH WEDNESDAY AFTERNOON AND EVENING. THESE WINDY CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS AND VERY HIGH FIRE DANGER TO PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ TXZ079-081-082-010400- /O.NEW.KMAF.FW.W.0025.090401T1500Z-090402T0400Z/ PRESIDIO VALLEY-BIG BEND AREA-TERRELL- 236 PM CDT TUE MAR 31 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 11 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 11 PM CDT WEDNESDAY. WEST TO SOUTHWEST 20 FOOT WINDS WILL LIKELY INCREASE TO 20 TO 25 MPH...WITH GUSTS TO 35 MPH WEDNESDAY AFTERNOON AND EVENING. THESE WINDY CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS AND VERY HIGH FIRE DANGER TO PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 31, 4:31 AM CDT, 9 minutes earlier.
Area forecast discussion, Mar 31, 4:31 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
431 AM CDT TUE MAR 31 2009
.DISCUSSION...
A SERIES OF UA TROUGHS WILL TRAVERSE THE CONUS THROUGH THE NEXT 7
DAYS AS A PROGRESSIVE PATTERN ALOFT PREVAILS. THIS WILL RESULT IN
SOME COOL DOWNS...BUT MAINLY WARM AND WINDY CONDITIONS FOR SOUTHEAST
NEW MEXICO AND WEST TEXAS. DRY FUELS AND A CONTINUING LACK OF
RAINFALL WILL CONTRIBUTE TO MORE FIRE WEATHER CONCERNS THROUGH MUCH
OF THE FORECAST PERIOD. A PACIFIC COLD FRONT MOVING SOUTH OVER THE
REGION THIS MORNING IN THE WAKE OF ONE SUCH UA TROUGH WILL ALLOW
TEMPERATURES TO COOL NEAR NORMAL THIS MORNING WITH TEMPERATURES THIS
AFTERNOON REBOUNDING TO AROUND 5 DEGREES BELOW NORMAL LEVELS. THE
FLOW ALOFT WILL TIGHTEN AGAIN WEDNESDAY AHEAD OF THE NEXT UA TROUGH
THAT WILL TAKE SHAPE OVER THE FOUR CORNERS REGION. TEMPERATURES
WILL REBOUND ABOVE NORMAL DUE TO THE DRY AIR OVER THE REGION AND
DOWNSLOPE WINDS. ANOTHER CRITICAL FIRE WEATHER DAY IS EXPECTED
WEDNESDAY AFTERNOON...BUT WILL COVER MORE OF THIS IN THE FIRE
WEATHER DISCUSSION BELOW.
EXPECT STRONG WINDS TO OCCUR IN THE GUADALUPE AND DAVIS MOUNTAINS
WEDNESDAY...AND SINCE CROSS SECTIONS YIELDED A MOUNTAIN WAVE
SIGNATURE AND ACCOMPANYING STRONG MID LEVEL WINDS BY 01/12Z...HAVE
MOVED THE HIGH WIND WATCH UP TO THIS TIME IN THE GUADALUPE
MOUNTAINS. LEFT THE EXPIRATION OF THIS HIGH WIND WATCH AT 02/06Z...
BUT KEPT THE DAVIS MOUNTAINS WATCH FROM 01/15Z TO 02/06Z. DESPITE
THE DIFFERENCE...THINK BOTH MOUNTAIN RANGES COULD SEE 40 TO 50 MPH
WITH GUSTS OVER 75 MPH. A WIND ADVISORY MAY BE NEEDED FOR THE
SOUTHEAST NEW MEXICO PLAINS...AND MUCH OF WEST TEXAS ALONG AND NORTH
OF A MARFA...ALPINE AND FORT STOCKTON LINE WEDNESDAY AFTERNOON. THE
ONLY DETRIMENTS TO THESE STRONGER WINDS BEING REALIZED WILL BE A
SURFACE PRESSURE GRADIENT THAT IS NOT TIGHT ENOUGH FOR SUCH WINDS
AND THE AMOUNT OF CLOUD COVER THAT DEVELOPS OVER THE REGION AHEAD OF
THE APPROACHING UPPER TROUGH. WILL ALLOW LATER SHIFTS TO ASSESS AS
WE NEAR THE EVENT. THE UPPER TROUGH WILL CUTOFF BY THURSDAY MORNING
AND PASS BY OVER THE TEXAS PANHANDLE. ANOTHER COLD FRONT WILL DROP
INTO THE AREA...AND HAVE INCLUDED A SLIGHT CHANCE OF RAIN OVER THE
WESTERN LOW ROLLING PLAINS IN IT/S WAKE. CONSIDERING THE PATTERN OF
LATE HAVE SIDED WITH THE SLIGHTLY FURTHER NORTHWARD SOLUTIONS OF THE
NAM AND ECMWF...HENCE THE SLIGHT CHANCE. THINK THERE WILL STILL BE
MUCH DRY AIR AT THE SURFACE FOR ANY PRECIPITATION THAT DEVELOPS TO
OVERCOME TO GO WITH ANY HIGHER POPS.
TEMPERATURES WILL COOL AGAIN THURSDAY BEHIND THE FRONT WITH AMBIENT
DRY CONDITIONS PREVAILING AS THE SAME PROCESS AS ABOVE REPEATS AHEAD
OF THE NEXT UPPER TROUGH THAT WILL DIG MAYBE A BIT FURTHER WEST THAN
WEDNESDAYS SYSTEM. TEMPERATURES ARE EXPECTED TO WARM BACK ABOVE
NORMAL FRIDAY...WHILE INCREASED WINDS SATURDAY COULD RESULT IN WINDY
CONDITIONS AND INCREASED FIRE WEATHER CONCERNS SATURDAY. MODELS ARE
AT ODDS OVER THE TIMING OF THE NEXT FRONT IN THE SUNDAY AND MONDAY
TIME FRAME. HAVE GONE WITH THE SLOWER FRONTAL ARRIVAL...WHICH WOULD
KEEP SUNDAY WARM...BUT DROP MONDAYS HIGHS BELOW MEXMOS GUIDANCE.
PROSPECTS OF RAINFALL STILL LOOK SLIM THROUGH DAY 7.
&&
.FIRE WEATHER...
SURFACE HIGH PRESSURE ACROSS WEST TEXAS EARLY THIS MORNING WILL
SHIFT EASTWARD THIS AFTERNOON AS A SURFACE TROUGH OF LOW PRESSURE
REDEVELOPS ACROSS EASTERN NEW MEXICO AND SOUTHWEST TEXAS. VERY DRY
AIR WILL REMAIN IN PLACE TODAY...WITH SURFACE DEWPOINTS IN THE
SINGLE DIGITS AND TEENS ACROSS MOST LOCATIONS. THIS DRY AIR COMBINED
WITH HIGH TEMPERATURES IN THE 60S ACROSS THE MOUNTAINS AND 70S OVER
THE PLAINS WILL RESULT IN MINIMUM RH VALUES IN THE SINGLE DIGITS
OVER JUST ABOUT ALL AREAS. WIND SPEEDS WILL NOT BE AS STRONG ACROSS
THE PLAINS TODAY...WITH 20 FT SPEEDS GENERALLY REMAINING IN THE
10-15 MPH RANGE...WITH A FEW GUSTS OVER 20 MPH. HOWEVER...SLIGHTLY
STRONGER MID LEVEL WINDS WILL PROMOTE CRITICAL FIRE WEATHER
CONDITIONS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...AND WILL
UPGRADE THE PREVIOUS FIRE WEATHER WATCH TO A RED FLAG WARNING ACROSS
BOTH MOUNTAINS RANGES TODAY.
WESTERLY FLOW ALOFT WILL STRENGTHEN ACROSS WEST TEXAS AND SOUTHEAST
NEW MEXICO WEDNESDAY AROUND THE BASE OF A DEEPENING UPPER TROUGH
THAT WILL BE LOCATED NEAR THE FOUR CORNERS REGION. THESE STRONGER
MID LEVEL WINDS WILL BE FORCED DOWNWARD ACROSS THE GUADALUPE AND
DAVIS MOUNTAIN RANGES. HIGH WINDS COMBINED WITH MINIMUM RH VALUES IN
THE SINGLE DIGITS WILL LIKELY BRING EXTREMELY CRITICAL FIRE WEATHER
CONDITIONS TO BOTH MOUNTAIN RANGES WEDNESDAY. WINDY AND VERY DRY
CONDITIONS WILL ALSO LIKELY BRING CRITICAL FIRE WEATHER CONDITIONS
ACROSS ALL BUT THE PRESIDIO VALLEY...THE BIG BEND REGION AND TERRELL
COUNTY WEDNESDAY AFTERNOON. WE WILL CONTINUE THE FIRE WEATHER WATCH
FOR THESE LOCATIONS WEDNESDAY. IF PRESENT FORECAST TRENDS
CONTINUE...THESE FIRE WEATHER WATCHES WILL MORE THAN LIKELY BE
UPGRADED TO RED FLAG WARNINGS OVER THE NEXT 12-24 HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 71 49 85 47 / 0 0 0 10
CARLSBAD NM 75 44 84 45 / 0 0 0 10
DRYDEN TX 78 51 91 55 / 0 0 0 0
FORT STOCKTON TX 75 54 90 51 / 0 0 0 10
GUADALUPE PASS TX 69 45 73 39 / 0 0 0 10
HOBBS NM 72 42 78 40 / 0 0 0 10
MARFA TX 71 38 79 38 / 0 0 0 0
MIDLAND INTL AIRPORT TX 71 46 83 45 / 0 0 0 10
ODESSA TX 72 48 84 46 / 0 0 0 10
WINK TX 76 45 86 49 / 0 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES...SOUTHEAST PLAINS/BLM
ROSWELL/LNZ.
RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ.
HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
COUNTY.
TX...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10
PM CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS
AREA...GUADALUPE MOUNTAINS.
HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY
NIGHT FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS
AREA.
&&
21/67Hazardous weather outlook, Mar 30, 2:17 PM CDT, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 217 PM CDT MON MAR 30 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-311930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 217 PM CDT MON MAR 30 2009 /117 PM MDT MON MAR 30 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY ACROSS ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO DUE TO VERY WINDY CONDITIONS...HIGH TO EXTREME FIRE DANGER AND CRITICALLY LOW RELATIVE HUMIDITY LEVELS THROUGH EARLY EVENING TONIGHT. ANY NEW OR EXISTING FIRES WILL BE CAPABLE OF RAPID SPREAD AND GROWTH IN RESPONSE TO EXPECTED WEATHER CONDITIONS. A RED FLAG WARNING CONTINUES FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO THROUGH EARLY EVENING TONIGHT. WEST WINDS OF 40 TO 60 MPH WITH GUSTS TO 80 MPH ARE EXPECTED THROUGH THIS EVENING ACROSS THE GUADALUPE MOUNTAINS INCLUDING GUADALUPE PASS. WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED TODAY THROUGH THIS EVENING IN THE DAVIS MOUNTAINS ABOVE 6000 FEET. ALL TRAVELING THROUGH THESE AREAS SHOULD BE PREPARED FOR DANGEROUS DRIVING CONDITIONS AS HIGH WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR THOSE UTILIZING HIGH PROFILE VEHICLES. WINDS WILL GRADUALLY BEGIN TO DECREASE THROUGH THE MID TO LATE EVENING HOURS TONIGHT. HIGH WINDS OF 40 TO 50 MPH WITH GUSTS AS HIGH AS 55 MPH WILL REMAIN LIKELY ACROSS THE EDDY COUNTY PLAINS...THE HIGHWAY 54 CORRIDOR...AND THE UPPER TRANS PECOS THROUGH EARLY THIS EVENING. ADDITIONALLY...BLOWING DUST THROUGH THESE AREAS WILL RESTRICT VISIBILITIES TO LESS THAN 1 MILE AT TIMES. ALL TRAVELING THROUGH THESE AREAS ARE URGED TO ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS AS RAPIDLY CHANGING VISIBILITIES ALONG WITH VERY WINDY CONDITIONS WILL MAKE TRAVEL DIFFICULT AND HAZARDOUS. WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TODAY ACROSS THE LEA COUNTY PLAINS...THE UPPER TRANS PECOS AND WESTERN PERMIAN BASIN. AREAS OF BLOWING DUST WILL REMAIN POSSIBLE ACROSS THE UPPER TRANS PECOS AND THE LEA COUNTY PLAINS THROUGH EARLY EVENING. VISIBILITIES ACROSS THESE AREAS WILL BE REDUCED TO TO LESS THAN 1 MILE AT TIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET FROM TUESDAY AFTERNOON THROUGH EARLY TUESDAY EVENING. 20 FOOT WINDS ARE EXPECTED TO INCREASE TO 20 MPH OR GREATER DURING THE AFTERNOON HOURS WHILE RELATIVE HUMIDITY LEVELS FALL INTO THE SINGLE DIGITS ONCE AGAIN. ANY NEW OR EXISTING FIRES WILL ONCE AGAIN BE CAPABLE OF RAPID SPREAD AND GROWTH IN RESPONSE TO RECENT DROUGHT CONDITIONS. ANOTHER CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER DAY IS ANTICIPATED WEDNESDAY ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO DUE TO VERY WINDY CONDITIONS...VERY HIGH TO EXTREME FIRE DANGER AND RELATIVE HUMIDITY VALUES DROPPING TO BELOW 10 PERCENT. STRONG WINDS REMAIN POSSIBLE ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO ON WEDNESDAY AS THE NEXT UPPER LEVEL STORM SYSTEM IMPACTS THE AREA. HIGH WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE ACROSS THE DAVIS AND GUADALUPE MOUNTAINS WHILE SUSTAINED WINDS OF 20 TO 30 MPH WILL BE POSSIBLE ACROSS THE REMAINDER OF WEST TEXAS AND SOUTHEAST NEW MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:25 PM CDT | Red Flag Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 33 hr |
| Mar 31, 2:46 PM CDT | Wind Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 43 hr |
Nearby
Red Flag Warnings in Texas, 2009Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.